Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 104, NWS El Paso, TX

November 5, 2016Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Nov 5, 2016, 10:51 PM MDT for Hudspeth County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 5, 2016, 10:51 PM MDT (04:51 UTC)
Expired
Nov 5, 2016, 11:24 PM MDT
In force
33 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 135 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 4.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2016-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2016-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
2216 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

023 
WUUS54 KEPZ 060451
SVREPZ
TXC229-060545-
/O.NEW.KEPZ.SV.W.0104.161106T0451Z-161106T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1051 PM MDT SAT NOV 5 2016

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUDSPETH COUNTY IN WESTERN TEXAS...

* UNTIL 1145 PM MDT

* AT 1049 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
  SOUTHWEST OF DELL CITY...MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  CORNUDAS...
  AND SALT FLAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3177 10546 3194 10539 3187 10498 3167 10504
TIME...MOT...LOC 0449Z 272DEG 18KT 3186 10533 

HAIL...1.00IN
WIND...<50MPH
 
$$

DH
1 follow-up statement
883 
WWUS54 KEPZ 060524
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1124 PM MDT SAT NOV 5 2016

TXC229-060534-
/O.CAN.KEPZ.SV.W.0104.000000T0000Z-161106T0545Z/
HUDSPETH TX-
1124 PM MDT SAT NOV 5 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUDSPETH COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.

LAT...LON 3177 10546 3194 10539 3187 10498 3167 10504
TIME...MOT...LOC 0519Z 272DEG 18KT 3167 10500 

$$

DH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:00 PM MDT, 7 hours 51 minutes earlier.

Area forecast discussion, Nov 5, 3:00 PM MDT, 7 hours 51 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
300 PM MDT Sat Nov 5 2016

.SYNOPSIS...
On more round of showers and storms is possible this evening,
mainly east of the Rio Grande, before our current storm system
moves east. Drier conditions will set in for Sunday and most of
Monday resulting in mild temps. A new disturbance will then form
near the region Tuesday as a cold front brings gusty winds and
cooler temps. Look for cool and sometimes showery conditions for
the remainder of the week.

&&

.DISCUSSION...
The upper low that has been at the heart of our stormy weather
the past few days is currently situated near the four corners
region. This low is expected to weaken and open up as it slowly
drifts east the next few days. In general this will take the
storms with it, but not before we get one last shot at strong
storms this evening. The morning RAOB at EPZ still showed decent
amounts of shear (albeit slightly lower shear values than
yesterday) along with an elevated PW value of .87 inches. With the
current run of the GFS and NAM showing forecast CAPE values of
between 1400 and 1600 j/kg respectively along with passing
shortwave energy around the base of the trough, the stage is set
for additional storms capable of large hail and damaging winds
(focused primarily over the eastern CWA).

Drier and more stable air will filter in as the upper trough
drifts east resulting in mostly quiet and mild conditions for
Sunday and Monday. Then things start to get complicated. Both the
NAM and the GFS show additional energy in the form of a 90 to 100
kt jet scooting down the back side of the trough by Tuesday. This
should carve out a positively tilted trough over the Borderland with
a cutoff low eventually forming to our southwest while at the same
time allowing for a fairly vigorous back door frontal passage from
the northeast as well. This front will initially not have a lot of
moisture to work with, but should still squeeze out a few showers
near the higher terrain by Monday night due to upslope flow. In
addition a few of the higher peaks in the Sacramentos could see a
little light snow as the front passes by. However amounts should
remain negligible this time around.

The resulting easterly surface flow behind this front will become
fairly strong Tuesday as the surface gradient tightens across the
area. This will bring much cooler air along with additional low
level moisture to the region. While the best dynamics should stay
just to our south, the proximity of the cut off upper low and the
moist easterly flow forces us to keep at least the mention of
isolated showers in the forecast for the second half of next
week. Hopefully we can fine tune this in the days ahead as model
solutions come into better agreement.

&&

.AVIATION...Valid 06/00Z-07/00Z...
P6SM SCT-BKN030-050 BKN150-200 with isold to sct 1-3SM TSRAGS
BKN020-030 mainly along and east of Rio Grande. Skies will be
gradually clearing from W to E and be SKC-SCT050 by 12Z. Winds will
start out light NW to N west of river before shifting to the
W to NW around 10kts after 15Z. Winds east of river will start out
E to SE AOB 12kts shifting around to the W by 12Z.

&&

.FIRE WEATHER...
Thunderstorm threat will mainly be east of the Rio Grande this
evening as upper low exits region. Winds will be shifting around
to the W to NW for Sunday with dry conditions expected. Temperatures
will be near to slightly above normal for much of the upcoming week
with relative humidities remaining above 20-25%. There will be
another cold front moving in Monday night with gusty east winds
Tuesday and then remain east through the end of the week but
generally at or below 15 mph. A few rain or even mountain snow
showers possible late in the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 53  75  50  76 /  40   0   0   0
Sierra Blanca           49  76  47  75 /  60   0   0   0
Las Cruces              47  72  47  75 /  20   0   0   0
Alamogordo              51  71  47  76 /  50  10   0   0
Cloudcroft              40  48  40  54 /  80  20   0  10
Truth or Consequences   49  70  48  69 /  30   0   0   0
Silver City             46  65  44  71 /   0   0   0   0
Deming                  45  72  44  74 /  10   0   0   0
Lordsburg               43  70  42  75 /   0   0   0   0
West El Paso Metro      56  74  54  74 /  30   0   0   0
Dell City               43  78  42  77 /  70  10   0   0
Fort Hancock            50  80  48  77 /  50   0   0   0
Loma Linda              53  67  53  68 /  60   0   0   0
Fabens                  50  76  45  76 /  50   0   0   0
Santa Teresa            51  75  49  76 /  30   0   0   0
White Sands HQ          52  72  50  74 /  50   0   0   0
Jornada Range           44  72  42  75 /  40   0   0   0
Hatch                   49  70  48  73 /  20   0   0   0
Columbus                50  75  48  76 /   0   0   0   0
Orogrande               53  74  53  75 /  50   0   0   0
Mayhill                 44  61  42  64 /  80  20   0  10
Mescalero               45  60  41  66 /  70  20   0  10
Timberon                44  61  43  63 /  80  20   0  10
Winston                 38  67  36  66 /  30   0   0   0
Hillsboro               45  70  40  70 /  20   0   0   0
Spaceport               47  70  46  71 /  40   0   0   0
Lake Roberts            30  67  30  72 /  10   0   0   0
Hurley                  43  69  41  71 /   0   0   0   0
Cliff                   36  74  34  76 /   0   0   0   0
Mule Creek              33  69  33  73 /   0   0   0   0
Faywood                 44  70  42  73 /   0   0   0   0
Animas                  40  73  40  75 /   0   0   0   0
Hachita                 40  72  40  76 /   0   0   0   0
Antelope Wells          41  75  41  74 /   0   0   0   0
Cloverdale              44  69  44  73 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

27-Laney/26-Grzywacz
Hazardous weather outlook, Nov 5, 6:25 AM MDT, 16 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
625 AM MDT SAT NOV 5 2016

NMZ401>417-TXZ418>424-061230-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
625 AM MDT SAT NOV 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS MAINLY EAST OF THE RIO GRANDE...ISOLATED WEST. A
FEW STORMS MAY PRODUCE HAIL WITH DIAMETERS GREATER THAN AN INCH
AND DAMAGING WIND GUSTS GREATER THAN 60 MPH.

LOCALLY HEAVY RAINFALLS ALSO POSSIBLE EASTERN PORTION WITH
RAINFALL AMOUNTS APPROACHING 2 INCHES OVER ISOLATED LOCATIONS
RESULTING IN FLASH FLOODING. ACCUMULATIONS OF HAIL MAY ALSO PLUG
UP DRAINAGES CAUSING FLOODING WITH LESSER RAINFALL AMOUNTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AND MONDAY: NO SIGNIFICANT WEATHER WILL OCCUR.

TUESDAY THROUGH FRIDAY: A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS ESPECIALLY AROUND MOUNTAIN AREAS. RAINFALL AMOUNTS
GENERALLY LIGHT. ALSO THERE WILL BE PERIODS OF GUSTY EAST WINDS
ALONG WESTERN SLOPES. OTHERWISE MOST LOCATIONS WILL EXPERIENCE NO
SIGNIFICANT WEATHER HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TODAY TO REPORT LARGE
HAIL...WIND DAMAGE AND HEAVY RAINFALLS WITH FLASH FLOODING.

FAUSETT

In the hours before

Special weather statement, Nov 5, 5:38 PM MDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
538 PM MDT SAT NOV 5 2016

NMZ413-417-060030-
SOUTHERN TULAROSA BASIN NM-OTERO MESA NM-
538 PM MDT SAT NOV 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO COUNTY UNTIL
630 PM MDT...

AT 535 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHEAST OF MCGREGOR RANGE BASE...OR 16 MILES NORTH OF HUECO
TANKS...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THREE-QUARTERS OF AN INCH AND WINDS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCGREGOR RANGE BASE AND THE OTERO MESA.

LAT...LON 3201 10581 3201 10633 3233 10613 3238 10554
TIME...MOT...LOC 2335Z 198DEG 17KT 3215 10599

DH
Local storm report, Nov 5, 9:25 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
925 PM MDT SAT NOV 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             CORNUDAS                31.78N 105.47W
11/05/2016  M1.00 INCH       HUDSPETH           TX   PUBLIC

            CORNUDAS CAFE... HAIL HAD JAGGED SHAPE... FELL FOR
            ABOUT 10 MINUTES.

&&

EVENT NUMBER EPZ1600366

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 7:37 PM MDTSevere Thunderstorm WarningEPZHudspeth53 min
Nov 5, 8:11 PM MDTSevere Thunderstorm WarningEPZHudspeth49 min
Nov 5, 8:56 PM MDTSevere Thunderstorm WarningEPZHudspeth64 min
Nov 5, 9:55 PM MDTSevere Thunderstorm WarningEPZHudspeth65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.